Numéro
J. Phys. I France
Volume 4, Numéro 8, August 1994
Page(s) 1115 - 1120
DOI https://doi.org/10.1051/jp1:1994241
DOI: 10.1051/jp1:1994241
J. Phys. I France 4 (1994) 1115-1120

Short Communication

Free and layer turbulent percolation: topological instabilities and their suppression

A. Bershadskii1 and H. Branover2

1  P.O.Box 39953, Ramat-Aviv 61398, Tel-Aviv, Israel
2  Center for MHD-Studies, Ben-Gurion University, Beer-Sheva, Israel


(Received 25 April 1994, revised 26 May 1994, accepted 7 June 1994)

Abstract
It is shown (theoretically and experimentally) that topological instabilities lead to free percolation of passive scalar in quasi two-dimensional turbulence that is characterized by the these-dimensional value of the critical exponent $\nu = 0.9$ and by spectral exponent " -4/3". Suppression of these instabilities transforms the percolation to layer-type process with $\nu = 4/3$ and spectral exponent "-7/3". In the last case fractal dimension of the passive scalar cluster equals 9/4 and fractal dimension of its perimeter equals 7/4 (i.e. is the same as fractal dimension of the hull of strictly two-dimensional percolation cluster). A good correspondence is found between the spectral and the fractal scaling laws and the atmospheric, numerical and laboratory experimental data.



© Les Editions de Physique 1994

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.